My mother has just been placed on Keppra 500 twice a day. This first week it's 1/2 pill twice a week and then next week it's a pill twice a day. How long before the drug begins to work and get in your system? Also, does the drowsiness and dizziness eventually go away? Thanks
Hello my friend... I gave a similar answer a couple of hours ago, so here we go.
Ok you are experiencing common side effects, that by now they should not be affecting you after all this time, so it has been two weeks, correct?
In the meantime, by that I mean NOW
Report side effects to FDA at 1-800-FDA-1088.
CONTACT YOUR DOCTOR FIRST THING TOMORROW MORNING AND INFORM HIM/HER WHAT YOU ARE EXPERIENCINGAND FOR HOW LONG... OK
It might be the dose you are on, perhaps it needs to be adjusted, but let your doctor be the one to determine so.
Common Side Effects of Keppra
Loss of appetite
An irritated, stuffy, or runny nose
Other common side effects
A spinning sensation (vertigo)
Flu-like symptoms (such as chills or body aches)
Conjunctivitis ("pink eye")
Memory loss (amnesia)
Unusual sensations, such as burning, tingling, or numbness
Serious Side Effects
Some side effects of Keppra, while occurring infrequently, are potentially serious and should be reported immediately to your Doctor.
Depression, anxiety, or other emotional changes
Hallucinations, delusions, or other psychotic changes
Worsening of seizures
Extreme drowsiness that does not seem to be improving
Signs of an allergic reaction, including an unexplained rash, hives, itching, and unexplained swelling
Suicidal thinking or behavior
US national poison hotline at 1-800-222-1222
I hope this information helps you ... from a caring friend
Keep me posted please..OK
- Keppra Information for Consumers
- Keppra Information for Healthcare Professionals (includes dosage details)
- Side Effects of Keppra (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Oct 2009 • 8 answers
Posted 24 May 2010 • 2 answers
Posted 30 Jan 2012 • 1 answer
Posted 29 May 2014 • 2 answers
Posted 10 May 2016 • 0 answers